Alert archive / Tennessee / Flash Flood Warnings in 2008

Flash Flood Warning 52, NWS Memphis, TN

April 11, 2008Decatur County, Tennessee

NWS Memphis, TN issued this flash flood warning at Apr 11, 2008, 12:45 AM CDT for Decatur County, Tennessee. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 11, 2008, 12:45 AM CDT (05:45 UTC)
Expired
Apr 11, 2008, 3:45 AM CDT
In force
3 hr
Issued by
NWS Memphis, TN
Area
Storm-based polygon
Flood severity
None

County Decatur County, TN

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 5.8 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2008-04-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2008-04-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 159 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
1649 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
159 m²/s²
0-3 km storm-relative helicity
311 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KMEG 110546
FFWMEG
TNC039-110845-
/O.NEW.KMEG.FF.W.0052.080411T0545Z-080411T0845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
1246 AM CDT FRI APR 11 2008

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  DECATUR COUNTY IN TENNESSEE...

* UNTIL 345 AM CDT

* AT 1246 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED  
  THUNDERSTORMS PRODUCING HOURLY RAINFALL OF 1 TO 1 1/2 INCHES OF    
  RAINFALL MOVING INTO DECATOR COUNTY. THIS RAINFALL WILL LIKELY     
  FLOOD LOW WATER CROSSINGS IN THE COUNTY.

IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE 
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS 
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF 
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT FLASH FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5.

LAT...LON 3581 8796 3573 8801 3561 8801 3551 8795
      3546 8802 3541 8799 3543 8806 3538 8817
      3543 8824 3559 8822 3563 8818 3584 8818
      3584 8801
TIME...MOT...LOC 0545Z 180DEG 0KT 3574 8812

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Apr 10, 8:53 PM CDT, 3 hours 52 minutes earlier.

Area forecast discussion, Apr 10, 8:53 PM CDT, 3 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
853 PM CDT THU APR 10 2008

.DISCUSSION...
A BUSY EVENING IN PROGRESS WITH TWO LINES OF SEVERE CONVECTION
MOVING ACROSS THE MID SOUTH. THE FIRST LINE HAS THE BEST
INSTABILITY WITH CAPE VALUES 600-800 J/KG AND HELICITY VALUES IN
EXCESS OF 500 M2/S2. THE SECOND LINE IS BEING AFFECTED BY COLDER
AIR ALOFT AND THE BEST FORCING. COORDINATED WITH SPC TO HAVE A
TORNADO WATCH FOR THE FIRST LINE AND A SEVERE THUNDERSTORM WATCH
FOR THE SECOND LINE. WINDS ARE STARTING TO DIMINSH BEHIND THE
FIRST LINE OF CONVECTION...HOWEVER WILL LET THE WIND ADVISORY
CONTINUE FOR THE NEXT HOUR OR TWO AND THEN REEVALUATE. KEEPING AN
EYE ON RAINFALL RATES IN EXCESS OF 1.5 INCHES PER HOUR ALONG THE
SECOND LINE OF CONVECTION. ZONE FORECAST UPDATED FOR NOW. A FLASH
FLOOD WATCH REMAINS IN EFFECT FOR THE ENTIRE CWA.

&&

.PREV DISCUSSION... /ISSUED 309 PM CDT THU APR 10 2008/

DISCUSSION...
A MODERATE RISK FOR SEVERE WEATHER CONTINUES THIS AFTERNOON ACROSS
MUCH OF THE MID SOUTH. A LINE OF SHOWERS AND THUNDERSTORMS WAS
APPROACHING EASTERN ARKANSAS. THE SPC MESOANALYSIS PAGE SHOWED
SURFACE BASED CAPE VALUES OF UP TO 1500 J/KG AND LIFTED INDICES OF
-3 JUST AHEAD OF THIS LINE ALONG WITH HELICITY VALUES GREATER THAN
600 M2/S2. THERE REMAINS THE POTENTIAL FOR DISCRETE SUPERCELL
DEVELOPMENT AHEAD OF THE LINE...THEREFORE WILL CONTINUE TO
HIGHLIGHT THE RISK IN THE AFTERNOON PRODUCT SUITE.

SUSTAINED WIND SPEEDS AND GUSTS WILL REMAIN AT OR ABOVE ADVISORY
LEVEL UNTIL A SURFACE COLD FRONT SWEEPS ACROSS THE AREA OVERNIGHT.
THERE IS ALSO A FLASH FLOOD POTENTIAL FOR AREAS ALREADY SATURATED
FROM EXCESSIVE RAIN WHICH FELL THE PAST THREE WEEKS. QPF VALUES OF
AROUND ONE TO TWO INCHES CAN BE EXPECTED IN THE FLASH FLOOD WATCH
AREA...ESPECIALLY NEAR STRONGER STORMS. THE COLD FRONT IS SLOW
TO MOVE SOUTH AND EAST OF THE REGION ON FRIDAY SINCE THE H5 FLOW
BECOMES PARALLEL AND THE UPPER LEVEL FORCING MOVES WELL TO THE
NORTH OF THE AREA.

A DEEP UPPER LEVEL TROUGH SETTLES IN OVER THE EASTERN U.S. THIS
WEEKEND AND DOES NOT MOVE OFF THE EAST COAST UNTIL TUESDAY NIGHT.
CLOUDY...COOL AND UNSETTLED WEATHER CONDITIONS ARE FORECAST WITH
TEMPERATURES 15 TO 20 DEGREES BELOW NORMAL.

HIGH PRESSURE ALOFT WILL BUILD INTO THE CENTRAL U.S. DURING THE
MIDDLE OF NEXT WEEK FOR MOSTLY CLEAR SKIES AND NEAR NORMAL
TEMPERATURES.

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  65  72  46  59 /  70  40  20  20
MKL  65  73  41  59 /  80  50  20  20
JBR  59  68  43  57 /  70  20  20  20
TUP  68  75  49  62 /  80  60  20  10

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH UNTIL 6 AM CDT FRIDAY FOR CLAY-CRAIGHEAD-
     CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
     PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.

     WIND ADVISORY UNTIL MIDNIGHT CDT TONIGHT FOR CLAY-CRAIGHEAD-
     CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
     PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.

MO...FLASH FLOOD WATCH UNTIL 6 AM CDT FRIDAY FOR DUNKLIN-PEMISCOT.

     WIND ADVISORY UNTIL MIDNIGHT CDT TONIGHT FOR DUNKLIN-PEMISCOT.

MS...FLASH FLOOD WATCH UNTIL 6 AM CDT FRIDAY FOR BENTON MS-COAHOMA-
     DESOTO-LAFAYETTE-MARSHALL-PANOLA-QUITMAN-TALLAHATCHIE-TATE-
     TUNICA-YALOBUSHA.

     WIND ADVISORY UNTIL MIDNIGHT CDT TONIGHT FOR ALCORN-BENTON MS-
     CALHOUN-CHICKASAW-COAHOMA-DESOTO-ITAWAMBA-LAFAYETTE-LEE MS-
     MARSHALL-MONROE-PANOLA-PONTOTOC-PRENTISS-QUITMAN-
     TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-UNION-YALOBUSHA.

     FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR ALCORN-CALHOUN-
     CHICKASAW-ITAWAMBA-LEE MS-MONROE-PONTOTOC-PRENTISS-TIPPAH-
     TISHOMINGO-UNION.

TN...FLASH FLOOD WATCH UNTIL 6 AM CDT FRIDAY FOR CARROLL-CHESTER-
     CROCKETT-DYER-FAYETTE-GIBSON-HARDEMAN-HAYWOOD-HENDERSON-
     HENRY-LAKE-LAUDERDALE-MADISON-OBION-SHELBY-TIPTON-WEAKLEY.

     WIND ADVISORY UNTIL MIDNIGHT CDT TONIGHT FOR CARROLL-CHESTER-
     CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-HARDEMAN-HARDIN-
     HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-MADISON-MCNAIRY-
     OBION-SHELBY-TIPTON-WEAKLEY.

     FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR DECATUR-HARDIN-
     MCNAIRY.

&&

KRM/RJO
Hazardous weather outlook, Apr 10, 3:14 PM CDT, 9 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
314 PM CDT THU APR 10 2008

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-112215-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
314 PM CDT THU APR 10 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A MODERATE RISK FOR SEVERE WEATHER ACROSS MOST OF THE
MIDSOUTH THIS AFTERNOON AND TONIGHT.

A SIGNIFICANT SEVERE WEATHER OUTBREAK REMAINS POSSIBLE ACROSS THE
MODERATE RISK AREA THIS AFTERNOON AND EVENING. A LINE OF STRONG
THUNDERSTORMS OVER EAST CENTRAL ARKANSAS WILL CONTINUE TO MOVE TO
THE EAST. STORMS ALONG AND AHEAD OF THIS LINE WILL BE CAPABLE OF
PRODUCING DAMAGING WINDS...LARGE HAIL...AND TORNADOES. A FEW
SIGNIFICANT TORNADOES WILL ALSO BE POSSIBLE WITH ANY STORMS.

THE GREATEST RISK FOR SEVERE WEATHER WILL BE UNTIL 9 PM CDT ACROSS
AREAS WEST OF THE MISSISSIPPI RIVER...AND UNTIL 11 PM CDT ACROSS FAR
WEST TENNESSEE AND NORTHWEST MISSISSIPPI...AND BETWEEN 6 PM CDT
AND 2 AM CDT ACROSS THE REMAINDER OF WEST TENNESSEE AND NORTHEAST
MISSISSIPPI.

STRONG GRADIENT WINDS WILL ALSO OCCUR AHEAD OF THE LINE OF SEVERE
THUNDERSTORMS. SOUTH TO SOUTHWEST WINDS BETWEEN 20 AND 30
MPH...WITH GUSTS OVER 45 MPH WILL BE COMMON ACROSS MUCH OF THE
AREA. A WIND ADVISORY HAS BEEN ISSUED FOR THE ENTIRE MID SOUTH
THROUGH MIDNIGHT TONIGHT.

LOCALLY HEAVY RAINFALL WILL ALSO ACCOMPANY THE THUNDERSTORMS AS
THEY MOVE ACROSS THE AREA. RAINFALL TOTALS UP TO 2 INCHES CAN BE
EXPECTED...WITH ISOLATED HIGHER AMOUNTS. THIS WILL LIKELY LEAD TO
ADDITIONAL FLASH FLOODING AND RIVER FLOODING. FLASH FLOOD WATCHES
HAVE BEEN ISSUED FOR THE ENTIRE AREA TODAY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS NORTHEAST
MISSISSIPPI ON FRIDAY. THUNDERSTORMS SHOULD REINTENSIFY OVER THE
SLIGHT RISK AREA ON FRIDAY AND MAY PRODUCE DAMAGING WINDS AND
LARGE HAIL.

TEMPERATURES MAY DROP TO NEAR FREEZING ACROSS PORTIONS OF THE MID
SOUTH SUNDAY...MONDAY AND TUESDAY MORNINGS. THIS MAY IMPACT
TENDER VEGETATION THAT IS LEFT UNPROTECTED.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF STORM SPOTTERS...EMERGENCY MANAGERS...AND LAW
ENFORCEMENT OFFICIALS IN SUPPORT OF SEVERE WEATHER OPERATIONS WILL
BE NEEDED THROUGH MIDNIGHT ACROSS THE ENTIRE MID SOUTH.

OKULSKI

In the hours before

Special weather statement, Apr 10, 9:45 PM CDT, 3 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
945 PM CDT THU APR 10 2008

TNZ049-050-052-089-110315-
FAYETTE TN-HAYWOOD TN-MADISON TN-TIPTON TN-
945 PM CDT THU APR 10 2008

...THIS SIGNIFICANT WEATHER ALERT IS FOR...

  NORTH CENTRAL FAYETTE COUNTY IN SOUTHWEST TENNESSEE...
  HAYWOOD COUNTY IN SOUTHWEST TENNESSEE...
  WEST CENTRAL MADISON COUNTY IN SOUTHWEST TENNESSEE...
  EASTERN TIPTON COUNTY IN SOUTHWEST TENNESSEE...

A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL WAS LOCATED 14
MILES WEST OF DANCYVILLE AT 945 PM CDT...MOVING NORTHEAST AT 70 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

THIS STORM IS NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE
ANTICIPATED.

PEOPLE IN FAYETTE...HAYWOOD...MADISON AND TIPTON COUNTIES...INCLUDING
THE CITY OF BROWNSVILLE...SHOULD MONITOR THIS STORM CLOSELY. THIS
SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 1015 PM CDT.

.A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ALERT
AREA.
Local storm report, Apr 10, 10:07 PM CDT, 2 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
1007 PM CDT THU APR 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 PM     HAIL             12 W STEELE             36.08N 90.06W
04/10/2008  E1.00 INCH       DUNKLIN            MO   TRAINED SPOTTER

            QUARTER SIZE HAIL 12 W OF STEELE

0745 PM     TSTM WND DMG     12 W STEELE             36.08N 90.06W
04/10/2008                   DUNKLIN            MO   TRAINED SPOTTER

            ESTIMATED 65-70 MPH WINDS

0800 PM     HAIL             5 N HAYTI               36.30N 89.75W
04/10/2008  E0.88 INCH       PEMISCOT           MO   TRAINED SPOTTER

            PENNY TO NICKEL SIZE HAIL 5 N HAYTI

0815 PM     HAIL             LAKE CITY               35.82N 90.45W
04/10/2008  E0.88 INCH       CRAIGHEAD          AR   LAW ENFORCEMENT

            NICKEL SIZED HAIL LAKE CITY

0845 PM     HAIL             5 E PURYEAR             36.44N 88.24W
04/10/2008  E1.50 INCH       HENRY              TN   LAW ENFORCEMENT

            PING PONG BALL SIZE HAIL BETWEEN PARIS LANDING AND
            PURYEAR ON I-40

1007 PM     HAIL             BROWNSVILLE             35.59N 89.25W
04/10/2008  E0.75 INCH       HAYWOOD            TN   LAW ENFORCEMENT

            PENNY HAIL AT HART DRIVE IN BROWNSVILLE.

&&

TAB
Special weather statement, Apr 10, 10:07 PM CDT, 2 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1007 PM CDT THU APR 10 2008

TNZ002>004-020-110330-
GIBSON TN-HENRY TN-WEAKLEY TN-OBION TN-
1007 PM CDT THU APR 10 2008

...THIS SIGNIFICANT WEATHER ALERT IS FOR...

  NORTH CENTRAL GIBSON COUNTY IN NORTHWEST TENNESSEE...
  NORTHWESTERN HENRY COUNTY IN NORTHWEST TENNESSEE...
  EASTERN OBION COUNTY IN NORTHWEST TENNESSEE...
  WEAKLEY COUNTY IN NORTHWEST TENNESSEE...

A LINE OF STRONG THUNDERSTORMS PRODUCING PEA TO DIME SIZE HAIL AND 40
TO 50 MPH WINDS WAS LOCATED FROM 3 MILES SOUTHWEST OF UNION CITY TO
11 MILES SOUTHWEST OF GREENFIELD AT 1007 PM CDT...MOVING NORTHEAST AT
75 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

THESE STORMS ARE INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.

PEOPLE IN GIBSON...HENRY...OBION AND WEAKLEY COUNTIES...INCLUDING THE
CITIES OF MARTIN AND UNION CITY...SHOULD MONITOR THIS STORM CLOSELY.
THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 1030 PM CDT.

.A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ALERT
AREA.
Local storm report, Apr 10, 10:31 PM CDT, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
1031 PM CDT THU APR 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 PM     HAIL             12 W STEELE             36.08N 90.06W
04/10/2008  E1.00 INCH       DUNKLIN            MO   TRAINED SPOTTER

            QUARTER SIZE HAIL 12 W OF STEELE

0745 PM     TSTM WND DMG     12 W STEELE             36.08N 90.06W
04/10/2008                   DUNKLIN            MO   TRAINED SPOTTER

            ESTIMATED 65-70 MPH WINDS

0800 PM     HAIL             5 N HAYTI               36.30N 89.75W
04/10/2008  E0.88 INCH       PEMISCOT           MO   TRAINED SPOTTER

            PENNY TO NICKEL SIZE HAIL 5 N HAYTI

0815 PM     HAIL             LAKE CITY               35.82N 90.45W
04/10/2008  E0.88 INCH       CRAIGHEAD          AR   LAW ENFORCEMENT

            NICKEL SIZED HAIL LAKE CITY

0845 PM     HAIL             5 E PURYEAR             36.44N 88.24W
04/10/2008  E1.50 INCH       HENRY              TN   LAW ENFORCEMENT

            PING PONG BALL SIZE HAIL BETWEEN PARIS LANDING AND
            PURYEAR ON I-40

1007 PM     HAIL             BROWNSVILLE             35.59N 89.25W
04/10/2008  E0.75 INCH       HAYWOOD            TN   LAW ENFORCEMENT

            PENNY HAIL AT HART DRIVE IN BROWNSVILLE.

1027 PM     HAIL             HUMBOLDT                35.82N 88.91W
04/10/2008  E0.88 INCH       GIBSON             TN   TRAINED SPOTTER

            NICKEL SIZE HAIL IN HUMBOLDT AT HWY 45

&&

TAB
Local storm report, Apr 10, 11:26 PM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
1126 PM CDT THU APR 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 PM     HAIL             12 W STEELE             36.08N 90.06W
04/10/2008  E1.00 INCH       DUNKLIN            MO   TRAINED SPOTTER

            QUARTER SIZE HAIL 12 W OF STEELE

0745 PM     TSTM WND DMG     12 W STEELE             36.08N 90.06W
04/10/2008                   DUNKLIN            MO   TRAINED SPOTTER

            ESTIMATED 65-70 MPH WINDS

0800 PM     HAIL             5 N HAYTI               36.30N 89.75W
04/10/2008  E0.88 INCH       PEMISCOT           MO   TRAINED SPOTTER

            PENNY TO NICKEL SIZE HAIL 5 N HAYTI

0815 PM     HAIL             LAKE CITY               35.82N 90.45W
04/10/2008  E0.88 INCH       CRAIGHEAD          AR   LAW ENFORCEMENT

            NICKEL SIZED HAIL LAKE CITY

0845 PM     HAIL             5 E PURYEAR             36.44N 88.24W
04/10/2008  E1.50 INCH       HENRY              TN   LAW ENFORCEMENT

            PING PONG BALL SIZE HAIL BETWEEN PARIS LANDING AND
            PURYEAR ON I-40

1007 PM     HAIL             BROWNSVILLE             35.59N 89.25W
04/10/2008  E0.75 INCH       HAYWOOD            TN   LAW ENFORCEMENT

            PENNY HAIL AT HART DRIVE IN BROWNSVILLE.

1027 PM     HAIL             HUMBOLDT                35.82N 88.91W
04/10/2008  E0.88 INCH       GIBSON             TN   TRAINED SPOTTER

            NICKEL SIZE HAIL IN HUMBOLDT AT HWY 45

1124 PM     HAIL             SPRINGVILLE             36.25N 88.15W
04/10/2008  E0.88 INCH       HENRY              TN   EMERGENCY MNGR

            NICKEL SIZE HAIL IN

&&

TAB
Special weather statement, Apr 10, 11:38 PM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1138 PM CDT THU APR 10 2008

TNZ089-090-110515-
FAYETTE TN-HARDEMAN TN-
1138 PM CDT THU APR 10 2008

...THIS SIGNIFICANT WEATHER ALERT IS FOR...

  EASTERN FAYETTE COUNTY IN SOUTHWEST TENNESSEE...
  HARDEMAN COUNTY IN SOUTHWEST TENNESSEE...

A LINE OF STRONG THUNDERSTORMS PRODUCING PEA TO DIME SIZE HAIL AND 40
TO 50 MPH WINDS WAS LOCATED FROM 7 MILES SOUTHWEST OF WHITEVILLE TO 8
MILES SOUTHWEST OF LAGRANGE AT 1138 PM CDT...MOVING NORTHEAST AT 55
MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

THESE STORMS ARE INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.

PEOPLE IN FAYETTE AND HARDEMAN COUNTIES...INCLUDING THE CITY OF
BOLIVAR...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER
ALERT IS IN EFFECT UNTIL 1215 AM CDT.

.A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ALERT
AREA.

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 10, 7:18 PM CDTSevere Thunderstorm WarningMEGFayette27 min
Apr 10, 7:20 PM CDTSevere Thunderstorm WarningMEGHardeman, Haywood, Madison40 min
Apr 10, 7:46 PM CDTSevere Thunderstorm WarningMEGFayette, Hardeman29 min
Apr 10, 8:22 PM CDTTornado WarningMEGHenry38 min
Apr 10, 9:52 PM CDTSevere Thunderstorm WarningMEGCrockett, Gibson, Haywood, Madison38 min
Apr 10, 10:10 PM CDTSevere Thunderstorm WarningMEGShelby, Tipton33 min
Apr 10, 10:12 PM CDTSevere Thunderstorm WarningMEGGibson, Henry, Obion, Weakley48 min
Apr 10, 10:25 PM CDTSevere Thunderstorm WarningMEGCarroll, Gibson, Henry, Weakley35 min
Apr 10, 10:57 PM CDTFlash Flood WarningMEGFayette, Shelby, Tipton4 hr
Apr 10, 11:00 PM CDTSevere Thunderstorm WarningMEGCarroll, Henry30 min
Apr 11, 1:17 AM CDTFlash Flood WarningMEGChester, Henderson, McNairy3 hr
Apr 11, 1:50 AM CDTRiver Flood WarningMEGDyer25 hr

Nearby

Flash Flood Warnings in Tennessee, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.